Alert archive / Ohio / Tornado Warnings in 2007
Tornado Warning 17, NWS Wilmington, OH
NWS Wilmington, OH issued this tornado warning at Aug 25, 2007, 5:57 PM EDT for Licking County, Ohio. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2007, 5:57 PM EDT (21:57 UTC)
- Expired
- Aug 25, 2007, 6:30 PM EDT
- In force
- 33 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Licking County, OH
The radar
The Cincinnati radar (KILN), 139 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 6:10 PM EDT | TSTM WND DMG | 4 Ne Heath, OH | ONE TREE DOWNED ON FAIRVIEW ROAD NEAR BALLOU ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.0 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 382 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1220 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS51 KILN 252157 TORILN OHC089-252230- /O.NEW.KILN.TO.W.0017.070825T2157Z-070825T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 557 PM EDT SAT AUG 25 2007 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * TORNADO WARNING FOR... SOUTHEASTERN LICKING COUNTY IN CENTRAL OHIO... * UNTIL 630 PM EDT. * AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR HEBRON...MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... HEATH... NEWARK... HARBOR HILLS... HANOVER... IN ADDITION...INTERSTATE 70 AT STATE ROUTE 13 AND BROWNSVILLE ARE NEAR THE PATH OF THIS DANGEROUS THUNDERSTORM. IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS PLEASE REPORT TORNADOES...FUNNEL CLOUDS...STRONG WINDS OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3991 8223 3992 8257 4007 8261 4009 8219 TIME...MOT...LOC 2157Z 278DEG 30KT 3999 8247 $$ HAWBLITZEL
2 follow-up statements
000 WWUS51 KILN 252212 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 612 PM EDT SAT AUG 25 2007 OHC089-252230- /O.CON.KILN.TO.W.0017.000000T0000Z-070825T2230Z/ LICKING OH- 612 PM EDT SAT AUG 25 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR SOUTHEASTERN LICKING COUNTY... AT 608 PM EDT...STORM SPOTTERS REPORTED A FUNNEL CLOUD OVER NEWARK. RADAR INDICATED THAT THE TORNADIC STORM WAS LOCATED 6 MILES NORTHWEST OF BROWNSVILLE...MOVING EAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... HANOVER. IN ADDITION...BROWNSVILLE IS NEAR THE PATH OF THIS STORM. IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS PLEASE REPORT TORNADOES...FUNNEL CLOUDS...STRONG WINDS OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3991 8223 3992 8240 4008 8242 4009 8219 TIME...MOT...LOC 2212Z 278DEG 30KT 3997 8231 $$ HAWBLITZEL
000 WWUS51 KILN 252228 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 628 PM EDT SAT AUG 25 2007 OHC089-252238- /O.EXP.KILN.TO.W.0017.000000T0000Z-070825T2230Z/ LICKING OH- 628 PM EDT SAT AUG 25 2007 ...THE TORNADO WARNING FOR SOUTHEASTERN LICKING COUNTY WILL EXPIRE AT 630 PM EDT... THE THUNDERSTORM HAS WEAKENED AND MOVED OUT OF THE WARNED AREA...THEREFORE THE TORNADO WARNING WILL BE ALLOWED TO EXPIRE. PLEASE REPORT PREVIOUS TORNADOES...WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. LAT...LON 3991 8223 3992 8240 4008 8242 4009 8219 TIME...MOT...LOC 2228Z 278DEG 30KT 3995 8214 $$ HAWBLITZEL
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Aug 25, 4:30 PM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, Aug 25, 4:30 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 430 PM EDT SAT AUG 25 2007 .SYNOPSIS... COLD FRONT ACROSS CENTRAL OHIO WILL MOVE SOUTHEAST INTO THE CENTRAL APPALACHIANS OVERNIGHT. HIGH PRESSURE WILL BUILD INTO THE EASTERN GREAT LAKES EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM SUNDAY/... COLD FRONT ACROSS NE OHIO WILL CONTINUE TO MOVE SOUTHEAST THIS EVENING. AIRMASS AHEAD OF THE FRONT IS MODERATELY UNSTABLE WITH CAPE AROUND 1000 J/KG. H8 JET AXIS IS EXITING TO THE NORTHEAST BUT 30 KT LOW LEVEL FLOW COMBINDED WITH 40-KT H5 WIND MAX WILL SUPPORT ISOLATED ORGANIZED SEVERE STORMS THROUGH EARLY EVENING...MAINLY ACROSS THE EASTERN CWA. DELTA THETA-E VALUES ARE HIGHER ACROSS THE SOUTH (AROUND -30) SO SEVERE THREAT WILL BE MAINLY DOWNBURST WINDS DOWN THERE. SEVERE THREAT SHOULD DIE OUT AS SFC-BASED INSTABILITY IS LOST AFTER SUNSET...THOUGH THREAT FOR SHRA/TSRA WILL CONTINUE THROUGH LATE EVENING ACROSS THE CENTRAL CWA ALONG AND AHEAD OF THE FRONT...AND INTO EARLY MORNING ACROSS THE FAR SOUTHEAST. SCATTERED STORMS CAPABLE OF AN INCH OF RAIN PER HOUR JUST AHEAD OF THE FRONT ACROSS THE FAR NORTH...SO WILL MAINTAIN FLOOD WATCH THROUGH 6 PM FOR THOSE 3 COUNTIES BEFORE FROPA CLEARS THINGS OUT. && .SHORT TERM /6 AM SUNDAY THROUGH MONDAY NIGHT/... HIGH PRESSURE WILL BUILD IN ACROSS THE GREAT LAKES ON SUNDAY AND MONDAY. THIS WILL KEEP SKIES MOSTLY CLEAR. TEMPS WILL BE RIGHT AROUND AVERAGE ON SUNDAY...AND GRADUALLY WARM TO ABOVE AVERAGE ON MONDAY AS HIGH SHIFTS EASTWARD AND MIDLEVEL RIDGE BUILDS IN FROM THE WEST. && .LONG TERM /TUESDAY THROUGH SATURDAY/... HIGH PRESSURE WILL BE MOVING OFF TO THE SOUTHEAST ON TUESDAY ALLOWING FOR ONE MORE DRY DAY. A COLD FRONT WILL THEN APPROACH FROM THE NORTHWEST AND CROSS THE REGION ON WEDNESDAY. ALTHOUGH THERE IS SOME TIMING UNCERTAINTY WHICH WOULD PRIMARILY AFFECT THE HIGH TEMPERATURE FORECAST. FORCING DOES NOT LOOK ALL THAT IMPRESSIVE BUT HAVE KEPT LOW CHANCE POPS PRIMARILY IN THE NORTHERN ZONES FOR WEDNESDAY AFTERNOON AND EVENING. HIGH PRESSURE WILL THEN BUILD IN FOR THE REST OF THE WEEK BRINGING TEMPERATURES CLOSER TO SEASONAL NORMALS. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... A FRONTAL BNDRY WILL SLOWLY SAG ACROSS THE REGION TROUGH THIS EVENING. TSRA WILL CONTINUE TO DEVELOP ACROSS ALL TERMINALS. WSW WINDS WILL GUST NEAR 20 KTS...DIMINISHING TO AROUND 8 KTS AFTER 01Z. SOME BR IS LIKELY 09Z- 13Z...WITH FG IN KLUK. OUTLOOK...NO SIGNIFICANT WEATHER IS EXPECTED. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...FLOOD WATCH UNTIL 6 PM EDT THIS AFTERNOON FOR OHZ026-035-044. KY...NONE. IN...NONE. && SYNOPSIS...HAWBLITZEL NEAR TERM...HAWBLITZEL SHORT TERM...HAWBLITZEL LONG TERM... AVIATION...
Hazardous weather outlook, Aug 25, 5:46 AM EDT, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 546 AM EDT SAT AUG 25 2007 OHZ034-042-043-045-046-051-052-261000- MERCER-DARKE-SHELBY-UNION OH-DELAWARE-MIAMI-CHAMPAIGN- 546 AM EDT SAT AUG 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND THIS EVENING WITH AN APPROACHING COLD FRONT. A FEW THE STORMS COULD REACH SEVERE LEVELS WITH THE PRIMARY THREAT BEING FROM DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON. OHZ026-035-044-261000- HARDIN-AUGLAIZE-LOGAN- 546 AM EDT SAT AUG 25 2007 ...FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND THIS EVENING WITH AN APPROACHING COLD FRONT. A FEW THE STORMS COULD REACH SEVERE LEVELS WITH THE PRIMARY THREAT BEING FROM DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON. INZ050-058-059-066-073>075-080-KYZ089>100-OHZ053>056-060>065-070>074- 077>082-088-261000- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-CLARK-MADISON-FRANKLIN OH- LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD- BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND- ADAMS-PIKE-SCIOTO- 546 AM EDT SAT AUG 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND THIS EVENING WITH AN APPROACHING COLD FRONT. A FEW THE STORMS COULD REACH SEVERE LEVELS WITH THE PRIMARY THREAT BEING FROM DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.
In the hours before
Special weather statement, Aug 25, 2:51 PM EDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 251 PM EDT SAT AUG 25 2007 OHZ042-043-051-251930- MIAMI OH-DARKE OH-SHELBY OH- 251 PM EDT SAT AUG 25 2007 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SHELBY...EASTERN DARKE AND NORTHWESTERN MIAMI COUNTIES THROUGH 330 PM EDT... AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR GREENVILLE...MOVING EAST AT 35 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... GETTYSBURG...WEBSTER...VERSAILLES...HORATIO...CIRCLE HILL... BRADFORD...BLOOMER...RUSSIA...CLAYTON...PLEASANT HILL...COVINGTON AND POLO. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME STRONGER...THEN A WARNING MAY BE NEEDED.
Local storm report, Aug 25, 3:47 PM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
347 PM EDT SAT AUG 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG WEST UNION 38.79N 83.54W
08/25/2007 ADAMS OH LAW ENFORCEMENT
TREES AND POWER LINES DOWN COUNTYWIDE.
0333 PM TSTM WND DMG 4 NE PEEBLES 39.00N 83.36W
08/25/2007 ADAMS OH LAW ENFORCEMENT
A BARN WAS DAMAGED BY WINDS.
&&
HATZOSLocal storm report, Aug 25, 4:44 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
444 PM EDT SAT AUG 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 5 E WEST UNION 38.79N 83.45W
08/25/2007 E0.88 INCH ADAMS OH TRAINED SPOTTER
0408 PM TSTM WND DMG 6 NNW LUCASVILLE 38.96N 83.04W
08/25/2007 PIKE OH LAW ENFORCEMENT
TREE DOWNED.
0410 PM TSTM WND DMG 4 NW LUCASVILLE 38.92N 83.04W
08/25/2007 SCIOTO OH LAW ENFORCEMENT
TREE DOWNED.
0413 PM TSTM WND DMG 11 WSW PORTSMOUTH 38.71N 83.14W
08/25/2007 SCIOTO OH LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
&&
HATZOSLocal storm report, Aug 25, 5:01 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
501 PM EDT SAT AUG 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM TSTM WND DMG BEAVER 39.03N 82.83W
08/25/2007 PIKE OH LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
&&
HATZOSLocal storm report, Aug 25, 5:23 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
523 PM EDT SAT AUG 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM TSTM WND DMG DUBLIN 40.12N 83.13W
08/25/2007 FRANKLIN OH PUBLIC
LARGE TREE LIMBS DOWNED.
0522 PM FUNNEL CLOUD 5 NW REYNOLDSBURG 40.01N 82.87W
08/25/2007 FRANKLIN OH TRAINED SPOTTER
A TRAINED SPOTTER REPORTED A PERSISTENT FUNNEL CLOUD WITH
ROTATION LOOKING NORTHWEST FROM REYNOLDSBURG.
&&
HATZOSLocal storm report, Aug 25, 5:40 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
540 PM EDT SAT AUG 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND GST 1 S GAHANNA 40.01N 82.88W
08/25/2007 M58.00 MPH FRANKLIN OH ASOS
MEASURED GUST FROM THE OBSERVATION SITE AT PORT COLUMBUS
INTERNATIONAL AIRPORT.
&&
HATZOSThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 2:37 PM EDT | Severe Thunderstorm Warning | ILN | Brown | 53 min |
| Aug 25, 3:09 PM EDT | Severe Thunderstorm Warning | ILN | Adams | 66 min |
| Aug 25, 3:26 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Miami | 49 min |
| Aug 25, 3:28 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Pike | 62 min |
| Aug 25, 3:46 PM EDT | Severe Thunderstorm Warning | ILN | Scioto | 59 min |
| Aug 25, 4:41 PM EDT | Tornado Warning | ILN | Licking | 34 min |
| Aug 25, 4:44 PM EDT | Tornado Warning | ILN | Franklin, Madison | 31 min |
| Aug 25, 4:55 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Pickaway, Ross | 65 min |
| Aug 25, 5:13 PM EDT | Tornado Warning | ILN | Franklin | 32 min |
| Aug 25, 5:14 PM EDT | Tornado Warning | ILN | Licking | 31 min |
| Aug 25, 5:28 PM EDT | Severe Thunderstorm Warning | ILN | Hocking, Pickaway, Ross | 62 min |
| Aug 25, 5:32 PM EDT | Tornado Warning | ILN | Licking | 28 min |
Nearby
Tornado Warnings in Ohio, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.